MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120620
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.(b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization of aortopulmonary collateral arteries (apca), an approach was made towards the right internal mammary artery.A 6mm x 20cm galaxy g3 (gly120620, l10789) was used but the size did not fit the lesion and winded repeatedly, which made the coil unravel a little.The physician re-sheathed it and tried to use it at the central side.However, it did not come out from the introducer sheath.A xsft coil (3x4) was used as the second coil and a g3 coil (5x15) was used as the third coil to embolize the internal mammary artery.After that, a xsft coil (4x10) and a pushable coil embolized the intercostal artery.A g3 coil (6x20) and a pushable coil embolized the bronchial arterial aneurysm.The procedure was completed.Additional information was received indicating that the device was used and prepped as per the instructions for use (ifu).No excessive force was applied to the device.The device was removed from the patient without additional intervention.No adequate flush had been maintained through the devices.There was no prolongation in the procedure due to the event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization of aortopulmonary collateral arteries (apca), an approach was made towards the right internal mammary artery.A 6mm x 20cm galaxy g3 (gly120620, l10789) was used but the size did not fit the lesion and winded repeatedly, which made the coil unraveled a little.The physician re-sheathed it and tried to use it at the central side.However, it did not come out from the introducer sheath.A xsft coil (3x4) was used as the second coil and a g3 coil (5x15) was used as the third coil to embolize internal mammary artery.After that, a xsft coil (4x10) and a pushable coil embolized the intercostal artery.A g3 coil (6x20) and a pushable coil embolized the bronchial arterial aneurysm.The procedure was completed.Additional information was received indicating that the device was used and prepped as per the instructions for use (ifu).No excessive force was applied to the device.The device was removed from the patient without additional intervention.No adequate flush had been maintained through the devices.There was no prolongation in the procedure due to the event.The device was discarded; therefore, no device investigation can be performed.A manufacturing record evaluation was performed for the finished device l10789 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaints of ¿coil - unraveled/stretched-during placement¿ and ¿coil - impeded-in introducer¿ could not be confirmed.Based on the device history record review, there is no indication that the events are related to the device manufacturing process.The instructions for use (ifu) warns to not use a coil delivery system that has become damaged in any way.If damage is detected, replace with another galaxy g3 coil delivery system.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, device selection, and the concomitant microcatheter, may have contributed to the reported issues.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 6MM X 20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10447841
Report Number3008114965-2020-00376
Device Sequence Number3655866
Product Code KRD
UDI-Device Identifier10886704077541
UDI-Public10886704077541
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2020
Device Model NumberGLY120620
Device Catalogue NumberGLY120620
Device Lot NumberL10789
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 COIL (5MM X 15CM).; GALAXY G3 COIL (6MM X 20CM).; XSFT COIL (3MM X 4CM).; XSFT COIL (4MM X 10CM).; GALAXY G3 COIL (5MM X 15CM).; GALAXY G3 COIL (6MM X 20CM).; XSFT COIL (3MM X 4CM).; XSFT COIL (4MM X 10CM).